0412 - The Nanaimo RCMP is issuing an advisory after two incidents involving adult females who reported having their drinks tampered with at a nightclub in Nanaimo. The incidents occurred on Friday April 5, and the Nanaimo RCMP were advised on April
Drink spiking or tampering, often involves a drug known as Rohypnol, GHB or Ketamine being discreetly added to a beverage. Within ten to twenty minutes the target may begin to experience a number of physical symptoms: light headedness, slurred speech,
sleepy, memory loss, nausea and loss of consciousness. Effects may vary from person to person, depending on weight, amount of alcohol consumed and state of alertness.
Drink tampering can occur in a number of different settings, and is not
restricted to night clubs. If you believe your drink has been spiked, stay with friends, and immediately seek out medical attention, said Constable Gary O’Brien of the Nanaimo RCMP.
The following tips are provided to assist you if you suspect
your drink has been spiked:
It is best not to accept a drink from a stranger.
- Should you accept a drink from someone you don’t know, go to the bar and watch the drink being poured
- Never leave your drink unattended
- While holding your drink, try to keep a hand over top of it to prevent something from being added to it
- Keep an eye on your drink at all times; if you go to the washroom, have a trusted friend watch it
- If the taste or colour
of your drink has changed stop drinking it immediately
- If you begin to feel dizzy or sick, do not leave your friends, tell them you need help and have them stay at your side
If you know of anyone who is involved in drink tampering,
please call the Nanaimo RCMP at 250-754-2345. If you wish to remain anonymous, contact Crime Stoppers at www.nanaimocrimestoppers.com or call 1-800-222-8477.